Graphs and Combinatorics

, Volume 22, Issue 2, pp 241–249 | Cite as

On n-partite Tournaments with Unique n-cycle

  • Gregory Gutin
  • Arash Rafiey
  • Anders Yeo


An n-partite tournament is an orientation of a complete n-partite graph. An n-partite tournament is a tournament, if it contains exactly one vertex in each partite set. Douglas, Proc. London Math. Soc. 21 (1970) 716–730, obtained a characterization of strongly connected tournaments with exactly one Hamilton cycle (i.e., n-cycle). For n≥3, we characterize strongly connected n-partite tournaments that are not tournaments with exactly one n-cycle. For n≥5, we enumerate such non-isomorphic n-partite tournaments.


Polynomial Time London Math Hamilton Cycle Oriented Graph Hamiltonian Circuit 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bang-Jensen, J., Gutin, G.: Digraphs: Theory, Algorithms and Applications, Springer, London, 2000Google Scholar
  2. 2.
    Bang-Jensen, J., Gutin, G.: Generalizations of tournaments: a survey. J. Graph Theory 28, 171–202 (1998)Google Scholar
  3. 3.
    Bondy, J.A.: Diconnected orientation and a conjecture of Las Vergnas. J. London Math. Soc. 14, 277–282 (1976)Google Scholar
  4. 4.
    Douglas, R.J.: Tournaments that admit exactly one hamiltonian circuit. Proc. London Math. Soc. 21 716–730 (1970)Google Scholar
  5. 5.
    Egorychev, G.P.: The method of coefficients and a generating function for the number of non isomorphic tournaments that have a unique hamiltonian contour. Kombinatorniy Analis 3, 5–9 (in Russian) (1974)Google Scholar
  6. 6.
    Garey, M.R.: On enumerating tournaments that admit exactly one hamiltonian circuit. J. Combin. Theory Ser. B 13, 266–269Google Scholar
  7. 7.
    Goddard, W.D., Oellermann, O.R.: On the cycle structure of multipartite tournaments. In: Graph Theory Combin. Appl. 1 Wiley, New York pp. 525–533 (1991)Google Scholar
  8. 8.
    Guo, Y.: Semicomplete multipartite digraphs: a generalization of tournaments. Habilitation thesis, RWTH Aachen, Germany, 1998Google Scholar
  9. 9.
    Guo, Y., Volkmann, L.: Cycles in multipartite tournaments. J. Combin. Theory B 62, 363–366 (1994)Google Scholar
  10. 10.
    Gutin, G.: Cycles and paths in semicomplete multipartite digraphs, theorems and algorithms: a survey. J. Graph Theory 19, 481–505 (1995)Google Scholar
  11. 11.
    Gutin, G.: A note on cardinality of certain classes of unlabeled multipartite tournaments. Discrete Math. 186, 277–280 (1998)Google Scholar
  12. 12.
    Gutin, G., Rafiey, A.: Multipartite tournaments with small number of cycles. Australasian J. Combinatorics (to appear)Google Scholar
  13. 13.
    Moon, J.W.: The number of tournaments with a unique spanning cycle. J. Graph Theory 6, 303–308 (1982)Google Scholar
  14. 14.
    Volkmann, L.: Cycles in multipartite tournaments: results and problems. Discrete Math. 245, 19–53 (2002)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2006

Authors and Affiliations

  1. 1.Department of Computer Science Royal HollowayUniversity of London EghamSurreyUK

Personalised recommendations